MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NTW
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot-specific product issue.All available information was investigated, and the reported single leaflet device attachment (slda) per the physician is related to patient conditions and due to friable leaflets and septal wall tissue.Unspecified tissue injury appears to be due to the slda.Tissue damage is listed in the instructions for use (ifu) as a known possible complication associated with mitraclip procedures.Unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.The additional mitraclip devices referenced in b5 is being filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report incomplete coaptation and tissue damage.It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 3-4+ with an enlarged atrium and annulus.The first clip (30201r1020) was advanced into the patient.The leaflets were grasped and a leaflet tear was observed.The clip was then repositioned and implanted to treat the tear.A second clip (20607r114) was then implanted to further treat the leaflet tear.However, shortly after deployment of the second clip, it detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda).Shortly after the slda occurred, the steerable guide catheter (sgc) was inadvertently pulled back into the right atrium (ra), resulting in a right to left shunt.The sgc was advanced back into the left atrium (la) and one additional clip was implanted to stabilize the slda.After removal of the sgc, an atrial septal defect (asd) closure device was implanted.The procedure was then concluded with a resulting mr of grade 3+.There was no clinically significant delay in the procedure and no additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17188048
Report Number2135147-2023-02720
Device Sequence Number17553382
Product Code NKM
UDI-Device Identifier08717648230967
UDI-Public08717648230967
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberCDS0701-NTW
Device Catalogue NumberCDS0701-NTW
Device Lot Number20607R114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP; STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight82 KG